Alert archive / Louisiana / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 49, NWS Shreveport, LA

March 27, 2009LaSalle Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 27, 2009, 5:08 PM CDT for LaSalle Parish, Louisiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 27, 2009, 5:08 PM CDT (22:08 UTC)
Expired
Mar 27, 2009, 5:45 PM CDT
In force
37 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

County LaSalle Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 4:16 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2009-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1993 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2009-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1993 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
509 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 272208
SVRSHV
LAC059-272245-
/O.NEW.KSHV.SV.W.0049.090327T2208Z-090327T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
508 PM CDT FRI MAR 27 2009

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LA SALLE PARISH IN NORTH CENTRAL LOUISIANA...

* UNTIL 545 PM CDT

* AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES SOUTH OF CATAHOULA LAKE...AND MOVING NORTHEAST AT 60 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED PARISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY 
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3132 9207 3133 9209 3136 9208 3140 9214
      3147 9216 3148 9219 3163 9200 3162 9200
      3137 9200
TIME...MOT...LOC 2208Z 239DEG 52KT 3138 9210

$$

03
1 follow-up statement
000 
WWUS54 KSHV 272224
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
524 PM CDT FRI MAR 27 2009

LAC059-272245-
/O.CON.KSHV.SV.W.0049.000000T0000Z-090327T2245Z/
LA SALLE LA-
524 PM CDT FRI MAR 27 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR LA SALLE PARISH...

AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED 8 MILES SOUTH OF CATAHOULA LAKE...MOVING NORTHEAST AT 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY 
STRUCTURE...SUCH AS SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR
NORTH CENTRAL LOUISIANA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
800 PM CDT FRIDAY EVENING FOR SOUTHWEST ARKANSAS AND SOUTHEAST
OKLAHOMA AND NORTHEASTERN TEXAS.

&&

LAT...LON 3132 9207 3133 9209 3136 9208 3140 9214
      3147 9216 3148 9219 3163 9200 3162 9200
      3137 9200
TIME...MOT...LOC 2223Z 239DEG 52KT 3149 9188

$$

03

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 4:25 PM CDT, 43 minutes earlier.

Area forecast discussion, Mar 27, 4:25 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
425 PM CDT FRI MAR 27 2009

.DISCUSSION...
UPDATED THE FORECAST PACKAGE TO ACCOUNT FOR TORNADO WATCH 80.  /21/

&&

.PREV DISCUSSION... /ISSUED 316 PM CDT FRI MAR 27 2009/

..SEVERE WEATHER RISK CONTINUES TONIGHT...

SHORT TERM /TODAY THROUGH MONDAY NIGHT/...
MY 1 PM SURFACE ANALYSIS HAS A NEARLY STATIONARY FRONT STRETCHING
NEAR THE IH-20 CORRIDOR... WITH THE COLD FRONT APPROACHING IH-35.
DRIVING FORCE REMAINS A POWERFUL UPPER-LEVEL LOW...SEEN ON THE WATER
VAPOR LOOP DIVING INTO THE TEXAS PANHANDLE.

BIG STORY REMAINS THE POSSIBILITY OF SEVERE WEATHER ACROSS THE
FORECAST AREA THIS EVENING.  AMPLE UPPER-LEVEL DIFFLUENCE IS NOTED
IN THE FLOW PATTERN THANKS TO A COUPLED JET STRUCTURE.  LOW-LEVEL
KINEMATIC FIELDS ARE EXPECTED TO STRENGTHEN INTO THE EVENING HOURS
AS THE BETTER DYNAMICAL SUPPORT COMES INTO PLAY.  A HEALTHY
LOW-LEVEL JET SHOULD ALSO CONTINUE USHERING PLENTY OF BOUNDARY LAYER
MOISTURE ACROSS THE FORECAST AREA.

THE RISK OF TORNADOES SHOULD BE GREATEST THROUGH EARLY THIS EVENING
ACROSS SOUTHERN ARKANSAS AND NORTHERN LOUISIANA.  THIS IS GENERALLY
THE LOCATION OF THE BEST SURFACE TO 3KM HELICITY...SURFACE-BASED
CAPE...AND LOW-LEVEL BACKED FLOW.  IN ADDITION...700-500MB LAPSE
RATES SHOULD STEEPEN AS THE COLD CORE UPPER LOW APPROACHES.  THIS
LEADS TO A GREATER HAIL RISK WITH THE STORMS.  THERE ARE...OF
COURSE...TWO BIG FLIES IN THE OINTMENT -- ONGOING CONVECTION AND
CONVECTIVE CIRRUS DEBRIS FROM THE ONGOING CONVECTION.  EITHER OF
THESE COULD GREATLY REDUCE THE POSSIBILITY FOR OUTBREAK-SCALE SEVERE
WEATHER.  UNTIL PROVEN OTHERWISE THOUGH...I WILL CONTINUE
HIGHLIGHTING THE SEVERE WEATHER RISK WITH ANY THUNDERSTORMS.

THIS SHOULD PUSH THE FRONT EAST INTO NORTHWEST LOUISIANA BY THIS
EVENING...AND REACH THE MISSISSIPPI RIVER SHORTLY AFTER MIDNIGHT.
LOOK FOR HIGH SHOWER/THUNDERSTORM PROBABILITIES FOR THIS EVENING...
WITH DIMINISHING ODDS FROM THE WEST OVERNIGHT.

LOW CLOUDS WILL LIKELY MOVE BACK INTO THE REGION SATURDAY.  SOME
WRAP-AROUND PRECIPITATION WILL LIKELY LINGER ACROSS THE REGION INTO
SATURDAY MORNING...AS THE UPPER-LOW EJECTS ACROSS THE LOWER
MISSISSIPPI VALLEY.  BIG QUESTION WITH THIS ROUND OF PRECIPITATION
REVOLVES TYPE...MAINLY ACROSS SOUTHEAST OKLAHOMA AND ADJACENT AREAS
OF SOUTHWEST ARKANSAS.  IF THE ATMOSPHERIC COLUMN COOLS QUICK
ENOUGH...WE COULD SEE A QUICK CHANGEOVER TO LIGHT SNOW OVER
SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS BEFORE THE PRECIPITATION
ENDS.  BECAUSE OF UNCERTAINTIES THOUGH...I PLAN ON KEEPING THE
PRECIPITATION LIQUID...ALBEIT A COLD ONE...WITH THIS PACKAGE.

IN ADDITION TO THE CLOUDS AND PRECIPITATION...WIND SPEEDS WILL
LIKELY INCREASE AS THE UPPER LOW MOVES EAST.  LAKE WIND ADVISORY
CRITERIA WILL PROBABLY BE MET...BUT WILL ALLOW LATER SHIFTS TO MAKE
THE FINAL JUDGEMENT CALL.  WIND SPEEDS SHOULD DECREASE SATURDAY
NIGHT AS THE CLOUDS DECREASE.  REGARDLESS...IT SHOULD BE NOTICEABLY
COOLER.

SURFACE HIGH PRESSURE AND A NEARLY ZONAL FLOW ALOFT ARE FORECAST TO
MOVE INTO THE REGION FOR SUNDAY...WITH TEMPERATURES MODERATING A
BIT.  THE HIGH SHOULD RATHER QUICKLY MOVE EAST...AS THE UPPER FLOW
AMPLIFIES IN RESPONSE TO A DIGGING SHORTWAVE TROUGH.  AS THIS SYSTEM
EJECTS ACROSS THE PLAINS...ANOTHER COLD FRONT SHOULD MOVE THROUGH
OUR CORNER OF THE UNIVERSE MONDAY NIGHT-EARLY TUESDAY.

LONG TERM /TUESDAY THROUGH FRIDAY/...
HIGH PRESSURE WILL QUICKLY MOVE ACROSS THE AREA TUESDAY...WITH GULF
MOISTURE STARTING TO RETURN TOWARD MID-WEEK.  ANOTHER SHORTWAVE
TROUGH LOOKS LIKE IT WILL BE DIGGING INTO THE PLAINS WEDNESDAY.  OUR
NEXT POTENTIAL SHOWER/THUNDERSTORM EVENT WILL PROBABLY SOON FOLLOW
WEDNESDAY NIGHT OR THURSDAY.

IN GENERAL...I LEFT THE LONG TERM PORTION OF THE FORECAST
UNTOUCHED.  /21/

AVIATION...
STILL LOOKING AT MOSTLY MVFR CEILINGS WITH SHV/LFK TERMINALS STILL
SHOWING IFR READINGS AS OF 18Z. CONVECTION IS STARTING TO INCREASE
ACROSS PORTIONS OF SOUTHEAST TEXAS EXTENDING NORTHWARD INTO NORTH
CENTRAL TEXAS. COULD SEE SOME VFR CEILINGS THIS AFTERNOON ACROSS
MLU/ELD TERMINALS BUT THAT WOULD BE TEMPORARY. SFC DRYLINE/COLD
FRONT CURRENTLY WEST OF THE I-35 CORRIDOR BUT SURGING EASTWARD
QUICKLY. AS THIS FEATURE COMES FURTHER EAST...EXPECT THUNDERSTORMS
TO CONTINUE INCREASING IN COVERAGE AND INTENSITY LATER THIS
AFTERNOON INTO THE EVENING HOURS. HAVE INCREASED WINDS WITH THE
CONVECTION AND BEHIND THE FRONT FOR TONIGHT INTO TOMORROW WITH
MVFR/VFR CEILINGS CONTINUING THROUGH MUCH OF THE DAY SATURDAY WITH
THE UPPER LOW PRESSURE SYSTEM MOVING OVERHEAD. /13/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  41  53  38  65  43 / 100  10  10   0   0
MLU  45  55  36  65  39 / 100  20  10   0   0
DEQ  40  46  32  63  46 / 100  30  10   0   0
TXK  41  47  34  63  45 / 100  20   0   0   0
ELD  43  49  34  65  39 / 100  20  10   0   0
TYR  37  50  35  67  49 / 100  10   0   0   0
GGG  38  51  35  66  45 / 100  10   0   0   0
LFK  39  58  37  69  48 / 100  10  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

PUBLIC FORECASTER...BUTTS
AVIATION/FIRE WEATHER FORECASTER...13
Hazardous weather outlook, Mar 27, 11:58 AM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1158 AM CDT FRI MAR 27 2009

TXZ096-108>111-124-125-136-137-149-150-152-165-281100-
RED RIVER-FRANKLIN-TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH-GREGG-
CHEROKEE-RUSK-NACOGDOCHES-ANGELINA-
1158 AM CDT FRI MAR 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING WEST OF A CLARKSVILLE TO ZAVALLA LINE. THE MAIN SEVERE
WEATHER RISKS WILL BE LARGE HAIL...POSSIBLY APPROACHING 2 INCHES
IN DIAMETER...AND DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR.
ISOLATED TORNADOES CANNOT BE RULED OUT.

A POWERFUL STORM SYSTEM WILL PUSH A DRYLINE INTO THE REGION AFTER
1 PM. THIS WILL LIKELY RESULT IN THUNDERSTORM DEVELOPMENT ACROSS
THE REGION BY MID AFTERNOON. THE COMBINATION OF VERY STRONG JET
STREAM DYNAMICS AND AMPLE MOISTURE WILL RESULT IN SOME STORMS
BECOMING SEVERE. WITH VERY COLD TEMPERATURES ALOFT...LARGE HAIL
WILL BE A GOOD POSSIBILITY. IN ADDITION...LOW LEVEL WIND SHEAR
SHOULD BE STRONG ENOUGH SUCH THAT TORNADOES WILL ALSO BE POSSIBLE.

IN ADDITION...A CONVECTIVE COMPLEX WILL MOVE EAST OF THE TEXAS
HILL COUNTRY AND INTO DEEP EAST TEXAS EARLY THIS AFTERNOON. THESE
STORMS WILL ALSO POSE A RISK OF PRODUCING LARGE HAIL AND DAMAGING
WINDS.

THE MAIN RISK FOR SEVERE WEATHER WILL LIKELY PUSH EAST OF THE
REGION EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
STRONG WESTERLY WINDS OF 15 TO 25 MILES AN HOUR...WITH GUSTS UP TO
35 MILES AN HOUR...CAN BE EXPECTED SATURDAY. THESE WIND SPEEDS ARE
EXPECTED TO DIMINISH SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL WILL BE NEEDED BETWEEN 1 AND 4 PM.

ARZ060-070-071-LAZ001>003-010-011-017-018-TXZ097-112-126-138-151-
153-166-167-281100-
HEMPSTEAD-MILLER-LAFAYETTE-CADDO-BOSSIER-WEBSTER-DE SOTO-
RED RIVER-SABINE LA-NATCHITOCHES-BOWIE-CASS-MARION-HARRISON-
PANOLA-SHELBY-SAN AUGUSTINE-SABINE TX-
1158 AM CDT FRI MAR 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING ACROSS NORTHWEST LOUISIANA AND ADJACENT AREAS OF NORTHEAST
TEXAS AND SOUTHWEST ARKANSAS. TORNADOES...LARGE HAIL...POSSIBLY
APPROACHING 2 INCHES IN DIAMETER...AND DAMAGING WINDS IN EXCESS OF
60 MILES AN HOUR WILL BE POSSIBLE WITH ANY SEVERE STORMS.

A POWERFUL STORM SYSTEM WILL PUSH A COLD FRONT INTO THE REGION
LATE THIS AFTERNOON. THUNDERSTORMS WILL LIKELY DEVELOP ACROSS EAST
TEXAS...THEN MOVE INTO THE AREA REGION LATE IN THE DAY.  THE
COMBINATION OF VERY STRONG JET STREAM DYNAMICS AND AMPLE MOISTURE
WILL RESULT IN SOME STORMS BECOMING SEVERE. WITH VERY COLD
TEMPERATURES ALOFT...LARGE HAIL WILL BE A GOOD POSSIBILITY. IN
ADDITION...LOW LEVEL WIND SHEAR SHOULD BE STRONG ENOUGH SUCH THAT
TORNADOES WILL ALSO BE POSSIBLE.

THE MAIN RISK FOR SEVERE WEATHER WILL LIKELY PUSH EAST OF THE
REGION BY MID EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
STRONG WESTERLY WINDS OF 15 TO 25 MILES AN HOUR...WITH GUSTS UP TO
35 MILES AN HOUR...CAN BE EXPECTED SATURDAY. THESE WIND SPEEDS ARE
EXPECTED TO DIMINISH SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL WILL BE NEEDED BETWEEN 4 AND 8 PM.

ARZ050-051-059-OKZ077-281100-
SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-
1158 AM CDT FRI MAR 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS AND SOUTHEAST OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING ACROSS SOUTHEAST OKLAHOMA AND ADJACENT AREAS OF SOUTHWEST
ARKANSAS. THE MAIN SEVERE WEATHER RISKS WILL BE LARGE HAIL...POSSIBLY
APPROACHING 2 INCHES IN DIAMETER...AND DAMAGING WINDS IN EXCESS OF
60 MILES AN HOUR. ISOLATED TORNADOES CANNOT BE RULED OUT.

A POWERFUL STORM SYSTEM WILL PUSH A DRYLINE INTO EAST TEXAS AFTER
1 PM...WITH A COLD FRONT MOVING ACROSS THE REGION LATE IN THE
AFTERNOON. THIS WILL LIKELY RESULT IN THUNDERSTORM DEVELOPMENT
ACROSS THE REGION BY MID AFTERNOON. THE COMBINATION OF VERY STRONG
JET STREAM DYNAMICS AND AMPLE MOISTURE WILL RESULT IN SOME STORMS
BECOMING SEVERE. WITH VERY COLD TEMPERATURES ALOFT...LARGE HAIL
WILL BE A GOOD POSSIBILITY. IN ADDITION...LOW LEVEL WIND SHEAR
SHOULD BE STRONG ENOUGH SUCH THAT TORNADOES WILL ALSO BE POSSIBLE.

THE MAIN RISK FOR SEVERE WEATHER WILL LIKELY PUSH EAST OF THE
REGION EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
STRONG WESTERLY WINDS OF 15 TO 25 MILES AN HOUR...WITH GUSTS UP TO
35 MILES AN HOUR...CAN BE EXPECTED SATURDAY. THESE WIND SPEEDS ARE
EXPECTED TO DIMINISH SATURDAY NIGHT.

COLD AIR MOVING INTO THE REGION BEHIND THE STORM SYSTEM WILL
LIKELY RESULT IN A LIGHT FREEZE ACROSS THE REGION SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL WILL BE NEEDED BETWEEN 1 AND 4 PM.

ARZ061-072-073-LAZ004>006-012>014-019>022-281100-
NEVADA-COLUMBIA-UNION AR-CLAIBORNE-LINCOLN-UNION LA-BIENVILLE-
JACKSON-OUACHITA-WINN-GRANT-CALDWELL-LA SALLE-
1158 AM CDT FRI MAR 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA AND
NORTHWEST LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE BY THIS EVENING
EAST OF A PRESCOTT ARKANSAS TO POLLOCK LOUISIANA LINE.
TORNADOES...LARGE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MILES AN HOUR WILL BE POSSIBLE WITH ANY SEVERE STORMS.

A FEW THUNDERSTORMS MAY DEVELOP ACROSS THE REGION THIS AFTERNOON
IN ADVANCE OF A POWERFUL STORM SYSTEM. THE STORMS ARE EXPECTED TO
ORGANIZE INTO A SQUALL LINE THIS EVENING WEST OF THE HIGHWAY 167
CORRIDOR...JUST AHEAD OF THE COLD FRONT. THE SQUALL SHOULD THEN
MOVE ACROSS THE REMAINDER OF SOUTH CENTRAL ARKANSAS AND NORTHEAST
LOUISIANA. THE COMBINATION OF VERY STRONG JET STREAM DYNAMICS AND
AMPLE MOISTURE WILL RESULT IN SOME STORMS BECOMING SEVERE. WITH
VERY COLD TEMPERATURES ALOFT...LARGE HAIL WILL BE A GOOD
POSSIBILITY. IN ADDITION...LOW LEVEL WIND SHEAR SHOULD BE STRONG
ENOUGH SUCH THAT TORNADOES WILL ALSO BE POSSIBLE.

THE MAIN RISK FOR SEVERE WEATHER WILL LIKELY PUSH EAST OF THE
REGION BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
STRONG WESTERLY WINDS OF 15 TO 25 MILES AN HOUR...WITH GUSTS UP TO
35 MILES AN HOUR...CAN BE EXPECTED SATURDAY. THESE WIND SPEEDS ARE
EXPECTED TO DIMINISH SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL WILL BE NEEDED AFTER 6 PM.

BUTTS

In the hours before

Local storm report, Mar 27, 11:23 AM CDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1123 AM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND DMG     13 N DIERKS             34.31N 93.99W
03/26/2009                   HOWARD             AR   EMERGENCY MNGR

            A COUPLE TREES WERE DOWNED WEST OF ATHENS ON HWY 84

&&

04
Local storm report, Mar 27, 5:03 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
503 PM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     HAIL             4 WNW BALL              31.43N 92.47W
03/27/2009  E0.75 INCH       GRANT              LA   LAW ENFORCEMENT

            HAIL NEAR GRANT-RAPIDES PARISH LINE

&&

04

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 7:01 PM CDTTornado WarningSHVGrant, Natchitoches29 min
Mar 26, 7:03 PM CDTTornado WarningSHVBienville, Jackson, Natchitoches, Winn42 min
Mar 26, 7:07 PM CDTSevere Thunderstorm WarningSHVGrant23 min
Mar 26, 7:44 PM CDTTornado WarningSHVCaldwell, Jackson, Winn46 min
Mar 27, 4:18 PM CDTSevere Thunderstorm WarningSHVGrant, Natchitoches42 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.